Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 14, NWS Cheyenne, WY

May 18, 2014Box Butte County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 18, 2014, 7:40 PM MDT for Box Butte County, Nebraska. It was in force for 35 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2014, 7:40 PM MDT (01:40 UTC)
Expired
May 18, 2014, 8:15 PM MDT
In force
35 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Box Butte County, NE

The radar

The North Platte radar (KLNX), 186 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 7:45 PM MDTHAIL 15 N Alliance, NE
May 18, 7:50 PM MDTHAIL 0.58 Ne Alliance, NEPEA TO DIME HAIL WITH HEAVY RAIN
May 18, 7:54 PM MDTHAIL 0.256 Ne Alliance, NE
May 18, 7:55 PM MDTHAIL 0.52 N Alliance, NE
May 18, 8:00 PM MDTHAIL 1.54 N Alliance, NEMOST WERE 1 INCH
May 18, 8:06 PM MDTHAIL 19 Ne Alliance, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 1.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2014-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2014-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
-316 J/kg
Mixed-layer LCL
2188 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

561 
WUUS55 KCYS 190140
SVRCYS
NEC013-190215-
/O.NEW.KCYS.SV.W.0014.140519T0140Z-140519T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
740 PM MDT SUN MAY 18 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 815 PM MDT

* AT 736 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALLIANCE...
  AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. AT 734 PM MDT...
  QUARTER SIZE HAIL WAS REPORTED 5 MILES WEST OF ALLIANCE.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
  CENTRAL BOX BUTTE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4209 10280 4208 10298 4224 10297 4228 10275
      4227 10274 4223 10273 4210 10274
TIME...MOT...LOC 0140Z 259DEG 29KT 4215 10286

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
2 follow-up statements
362 
WWUS55 KCYS 190201
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
801 PM MDT SUN MAY 18 2014

NEC013-190215-
/O.CON.KCYS.SV.W.0014.000000T0000Z-140519T0215Z/
BOX BUTTE NE-
801 PM MDT SUN MAY 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
BOX BUTTE COUNTY UNTIL 815 PM MDT...

AT 759 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF ALLIANCE...AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL BOX BUTTE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR 
VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4209 10280 4213 10286 4221 10287 4228 10275
      4227 10274 4223 10273 4210 10274
TIME...MOT...LOC 0201Z 257DEG 20KT 4217 10281

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
541 
WWUS55 KCYS 190215
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
815 PM MDT SUN MAY 18 2014

NEC013-190225-
/O.EXP.KCYS.SV.W.0014.000000T0000Z-140519T0215Z/
BOX BUTTE NE-
815 PM MDT SUN MAY 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOX BUTTE COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4209 10280 4213 10286 4221 10287 4228 10275
      4227 10274 4223 10273 4210 10274
TIME...MOT...LOC 0201Z 257DEG 20KT 4217 10281

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 5:26 PM MDT, 2 hours 14 minutes earlier.

Area forecast discussion, May 18, 5:26 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
526 PM MDT SUN MAY 18 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 313 PM MDT SUN MAY 18 2014

CURRENTLY...CONVERGENCE BOUNDARY/FRONT THAT WAS OVER THE SOUTH
LARAMIE RANGE YESTERDAY LOOKS TO BE LIFTING SLOWLY NORTHEAST THIS
AFTERNOON. WINDS STILL SOUTHEASTERLY IN THE PANHANDLE WITH SOUTH TO
SOUTHWESTERLY WINDS HERE AT CHEYENNE. PRETTY DRY HERE AT CHEYENNE
WITH 2 PM HUMIDITIES AT 30 PERCENT. OUT EAST IN THE
PANHANDLE...DEWPOINTS STILL CLIMBING INTO THE 50S. SCOTTSBLUFF HAS
53F...TORRINGTON 55...ALLIANCE 50 AND CHADRON 54 AT 2 PM. LATEST
MESOANALYSIS FROM SPC SHOWS THE PANHANDLE STILL CAPPED WITH
CONVECTIVE INHIBITION AROUND 100 J/KG. WE ARE STARTING TO SEE
CONVECTION DEVELOPING NORTH OF CHEYENNE NEAR CHUGWATER WHERE THE
ATMOSPHERE IS LESS CAPPED. NEXT UPSTREAM FRONTAL BOUNDARY OVER
SOUTHEAST IDAHO.

FOR LATER THIS AFTERNOON...WE DO SEE A WINDOW THIS AFTERNOON WHERE
EXTREME WESTERN NEBRASKA AND FAR EASTERN WYOMING LOSES THE LOW LEVEL
CAP. MAY NOT BE SO MUCH FOR ALLIANCE AND CHADRON...BUT SIOUX AND
POSSIBLY SCOTTSBLUFF COUNTIES IN THE PANHANDLE AND GOSHEN/NIOBRARA
COUNTIES IN SOUTHEAST WYOMING COULD BECOME UNCAPPED.

GOING TO HAVE ANOTHER CHANCE FOR SEVERE THUNDERSTORMS MONDAY
AFTERNOON AS FRONTAL BOUNDARY TO OUR WEST CURRENTLY...LOOKS TO LAY
ALONG THE COLORADO/WYOMING BORDER MONDAY AFTERNOON. UPSLOPING
BEHIND THE FRONT OVER THE SOUTHERN PANHANDLE AND HERE AT CHEYENNE.
SHORTWAVE TRACKING ACROSS CENTRAL WYOMING WITH ASSOCIATED
95-100KT JET STREAK. MAY HAVE THE SAME ISSUE WITH LOW LEVEL CAP
TOMORROW AS WE ARE HAVING TODAY. WILL NEED TO STAY ON GUARD FOR
SEVERE CONVECTION DOWN THIS WAY...BASICALLY ALONG THE I-80
CORRIDOR FROM SIDNEY TO CHEYENNE.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)

ISSUED AT 313 PM MDT SUN MAY 18 2014

BY WEDNESDAY GFS AND ECMWF BOTH BRING THE UPPER LOW CURRENTLY MOVING
INTO OREGON AND NORTHERN CALIFORNIA SOUTHEASTWARD INTO NEVADA.  THIS
PATTERN PLACES EASTERN WYOMING AND WESTERN NEBRASKA UNDERNEATH A
BROAD DIFFLUENT FLOW ALOFT WITH A PERSISTENT EAST TO SOUTHEAST
UPSLOPE BOUNDARY LAYER FLOW GOING FOR AREAS EAST OF THE MOUNTAINS.
BOTH MODELS DONT REALLY MOVE THE UPPER LOW TO THE EAST THAT MUCH
THROUGH LATE IN THE WEEK...BRINGING IT EAST INTO THE 4 CORNERS
REGION BY SATURDAY...THEN THEY DIVERGE NEXT WEEKEND WITH THE ECMWF
WANTING TO LIFT THE LOW A BIT FARTHER NORTH INTO WYOMING NEXT SUNDAY
WHEREAS THE GFS KEEPS IT FARTHER DETACHED FROM THE SOUTHERN EDGE OF
THE STRONGER MIDLEVEL WESTERLIES...HOLDING IT TO THE SOUTH OVER NEW
MEXICO THROUGH EARLY NEXT WEEK.  OVERALL...THE CONSENSUS IN THE
MEDIUM RANGE GUIDANCE POINTS TO A PERSISTENT PATTERN WEDNESDAY
THROUGH AT LEAST FRIDAY WITH PERIODS OF WEAKER SHORTWAVES EJECTING
NORTHEAST FROM THE MAIN UPPER LOW TO THE SOUTHWEST...INTERACTING
WITH THE MOIST EAST/SOUTHEAST BOUNDARY LAYER FLOW (ESPECIALLY ALONG
AND EAST OF THE MOUNTAINS) TO PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS EACH DAY.  THE PATTERN BECOMES A BIT MORE UNCERTAIN
NEXT WEEKEND...WITH THE ECMWF OBVIOUSLY MORE BULLISH ON POPS AND THE
GFS SOMEWHAT DRIER WITH THE LOW FARTHER SOUTH.  FOR NOW WE TRENDED
POPS CLOSER TO THE GFS FOR NEXT WEEKEND GIVEN THE UNCERTAINTY OF
EXACTLY HOW THE UPPER LOW WILL START TO EJECT. AS FOR ANY SEVERE
THUNDERSTORMS DURING THE MID TO LATE WEEK TIMEFRAME...WITH A OVERALL
PATTERN WITH AN UPPER LOW SITUATED TO OUR SOUTHWEST...WE WOULD NOT
BE SUPRISED TO SEE A FEW EPISODES OF AFTERNOON/EVENING SEVERE
STORMS WITH LARGE HAIL AND DAMAGING WINDS AS SHORTWAVES WITH COOLER
POCKETS ALOFT EJECT FROM THE MAIN UPPER LOW...STEEPING THE MIDLEVEL
LAPSE RATES PERIODICALLY.  02/GARMON

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY AFTERNOON)
ISSUED AT 517 PM MDT SUN MAY 18 2014

THUNDERSTORMS WILL COUNTINUE NEAR AND AROUND KBFF AND KAIA THROUGH
MID EVENING BEFORE STORM DIMINISH. VFR AFTRWARDS. NEXT CHANCE FOR
POOR FLIGHT CONDITIONS WILL BE MONDAY AFTERNOON AS A COLD FRONT
STALLS NEAR THE COLORADO/WYOMING BORDER. THIS SHOULD IMPACT
KLAR...KCYS...KSNY AND MAYBE KBFF MONDAY AFTERNOON INTO THE
EVENING.

&&

.FIRE WEATHER...
ISSUED AT 313 PM MDT SUN MAY 18 2014

MINIMAL FIRE WEATHER CONCERNS ARE EXPECTED THROUGH THE NEXT WEEK
AS FUELS ARE IN GREEN UP ACROSS SOUTHEAST WYOMING AND NEBRASKA
PANHANDLE. GUSTY SOUTHWEST WINDS WILL OCCUR ACROSS WESTERN CARBON
COUNTY THIS AFTERNOON...ALONG WITH HUMIDITIES DROPPING INTO THE
LOW TEENS. MORE WIDESPREAD RAIN CHANCES BEGIN TO INCREASE MONDAY
AFTERNOON AS A LOW PRESSURE SYSTEM MOVES INTO WESTERN UTAH AND
STALLS OVER THAT AREA. A SERIES OF DISTURBANCES EJECTING NORTH AND
NORTHEAST OFF THIS LOW WILL BRING CHANCES FOR WETTING RAINS EACH
AFTERNOON AND EVENING FOR MUCH OF THE DISTRICT THRU THE WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...CLAYCOMB
LONG TERM...GARMON
AVIATION...CLAYCOMB
FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, May 18, 12:02 PM MDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1202 PM MDT SUN MAY 18 2014

NEZ021-054-055-WYZ101-103>107-109>119-191815-
MORRILL-KIMBALL-CHEYENNE-CONVERSE COUNTY LOWER ELEVATIONS-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1202 PM MDT SUN MAY 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO
THIS EVENING. NO SEVERE STORMS ARE EXPECTED AT THIS TIME. MAIN
HAZARDS WITH THESE THUNDERSTORMS WILL BE DOWN BURST WINDS TO 50 MPH
AND OCCASIONAL CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL CONTINUE TO BE A CHANCE FOR THUNDERSTORMS MOST DAYS
DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019-020-095-096-WYZ102-108-191815-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-NORTH SIOUX-SOUTH SIOUX-
NIOBRARA COUNTY-GOSHEN COUNTY-
1202 PM MDT SUN MAY 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH HAIL AND
GUSTY WINDS THE MAIN THREAT. STORM MOVEMENT EXPECTED TO BE FROM
THE SOUTHWEST TO NORTHEAST AT 30 MPH. GOLF BALL SIZED HAIL AND
DOWN BURST WINDS TO 70 MPH WILL BE THE PRIMARY HAZARDS WITH THESE
SEVERE THUNDERSTORMS. EXPECT THESE THUNDERSTORMS TO CONTINUE INTO
THE MID EVENING BEFORE EXITING EAST OF THE PANHANDLE AFTER 9 PM
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL CONTINUE TO BE A CHANCE FOR THUNDERSTORMS MOST DAYS
DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ALONG AND NORTH OF A LINE FROM
DOUGLAS TO TORRINGTON TO BRIDGEPORT AFTER 3 PM THIS AFTERNOON
THROUGH 9 PM THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, May 18, 6:53 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
653 PM MDT SUN MAY 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     KIMBALL                 41.23N 103.66W
05/18/2014  M66 MPH          KIMBALL            NE   ASOS

            THUNDERSTORMS TO THE EAST OF KIMBALL.

&&

BCHAPMAN
Local storm report, May 18, 7:10 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
710 PM MDT SUN MAY 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     FUNNEL CLOUD     ALLIANCE                42.10N 102.87W
05/18/2014                   BOX BUTTE          NE   TRAINED SPOTTER

            PRONOUNCED WALL CLOUD WITH FUNNEL GOING UP AND DOWN. GOOD
            ROTATION IN WALL CLOUD.

&&

BCHAPMAN
Local storm report, May 18, 7:17 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
717 PM MDT SUN MAY 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HAIL             17 WNW ALLIANCE         42.19N 103.18W
05/18/2014  E1.00 INCH       BOX BUTTE          NE   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, May 18, 7:20 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
720 PM MDT SUN MAY 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     FUNNEL CLOUD     4 SW HEMINGFORD         42.28N 103.13W
05/18/2014                   BOX BUTTE          NE   LAW ENFORCEMENT

            HIGHWAY PATROL TROOPER SW OF HEMMINGFORD WAS LOOKING TO
            THE SOUTHWEST AT THE STORM AND OBSERVED A FUNNEL.

&&

BCHAPMAN
Local storm report, May 18, 7:28 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
728 PM MDT SUN MAY 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     HAIL             10 SW HEMINGFORD        42.22N 103.21W
05/18/2014  E0.50 INCH       BOX BUTTE          NE   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, May 18, 7:35 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
735 PM MDT SUN MAY 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             5 W ALLIANCE            42.10N 102.97W
05/18/2014  E1.00 INCH       BOX BUTTE          NE   TRAINED SPOTTER

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 6:35 PM MDTTornado WarningCYSBox Butte, Sioux40 min
May 18, 6:38 PM MDTSpecial Weather StatementCYSKimball67 min
May 18, 6:44 PM MDTSpecial Weather StatementCYSMorrill46 min
May 18, 6:54 PM MDTSevere Thunderstorm WarningCYSCheyenne, Kimball, Morrill66 min
May 18, 7:08 PM MDTTornado WarningCYSBox Butte52 min
May 18, 10:01 PM MDTSpecial Weather StatementCYSBox Butte44 min
May 19, 3:16 PM MDTSpecial Weather StatementCYSSioux44 min
May 19, 5:16 PM MDTSpecial Weather StatementCYSScotts Bluff44 min
May 19, 5:51 PM MDTSpecial Weather StatementCYSBanner39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.